Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

April 26th 2018
I’m 64 years old and I have been just told I have hypertension. I’ve had a migraine for a few days now and the only medication that has helped me is ibuprofen. Should I still be taking it?
Geneviève Duperron Pharmacist owner affiliated with Familiprix
The best would be if you have a high blood pressure monitor at home. I suggest you take your blood pressure before taking any ibuprofen and monitor it closely daily if you take ibuprofen. If either digit of the result increases 10 or more units, you shoul discontinue ibuprofen and try acetaminophen which is a safe choice. I think it is interesting for you to know that some hypertension treatments as candesartan can reduces the strenght and number of episodes of migraines -- I suggest you discuss it with your pharmacist.
The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Geneviève Duperron suggests meeting with your pharmacist.